What is Antidol® used for?
Antidol® is commonly used for the relief of moderate pain e.g., headache, muscle pain, period pain, arthritis, neuralgia, migraine headache, cold and flu, tension headache, back pain and toothache. It also reduces fever.
Antidol® can be used in children over 12 years of age for the short-term relief of moderate pain that is not relieved by other painkillers such as paracetamol or ibuprofen alone.
Antidol® may be prescribed for other uses; ask your doctor or pharmacist for more information.
How should I take Antidol®?
Take Antidol® by mouth and swallow with water, do not chew or break it, swallow the whole tablet.
Do not take this medicine in larger or smaller amounts or for longer than recommended.
How do I store Antidol®?
Antidol® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Antidol® in the bathroom or the freezer. There may be different brands of Antidol® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.
You should not flush Antidol® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.
Precautions & warnings
What should I know before using Antidol®?
Consult with your doctor or pharmacist, if:
- You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
- You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
- You have allergy with any of active or inactive ingredients of Antidol® or other medications.
- You have any other illnesses, disorders, or medical conditions.
Is it safe during pregnancy or breastfeeding?
There isn’t enough information about the safety of using this medication during pregnancy and breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking this medication.
What side effects can occur from Antidol®?
Antidol® may cause following side effects, such as:
- Allergic reactions
- Difficulty in breathing
- Swelling of the eyelids, face or lips
- Itching (especially affecting your whole body)
- Feeling sick (nausea) and being sick (vomiting)
- Light headedness
- Stomach pains
Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.
What drugs may interact with Antidol®?
Antidol® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.
Some products that may interact with this drug include:
- Do not take Antidol® in patients receiving monoamine oxidase inhibitors or who have received these agents within the previous two weeks.
- The depressant effects of codeine may be enhanced by other central nervous system depressants, such as anxiolytics, hypnotics, antidepressants, antipsychotics and alcohol. If combined therapy is necessary, the dose of one or both agents should be reduced.
- The speed of absorption of paracetamol may be increased by metoclopramide or domperidone and absorption reduced by colestyramine.
- The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular use of paracetamol with increased risk of bleeding; occasional doses have no significant effect.
Does food or alcohol interact with Antidol®?
Antidol® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.
What health conditions may interact with Antidol®?
Antidol® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.
Do not take Antidol® when you have these health conditions, including:
- A gallbladder operation
- A head injury or an increased pressure on the brain
- Asthma or any other breathing problems (for example chronic bronchitis or emphysema)
- Severe kidney or liver disease
The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using this medication.
What is the dose of Antidol® for an adult?
Taking 2 tablets every four hours as required, up to a maximum of eight tablets in any 24-hour period.
What is the dose of Antidol® for a child?
Children aged 16 and over:
- Take 2 tablets to be taken every six hours as required
- Maximum dosage: eight tablets in any 24-hour period.
Children aged 12 to 15 years:
- Take 1 tablet to be taken every six hours as required,
- Maximum dosage: 4 tablets in any 24-hour period.
Children aged less than 12 years:
Antidol® should not be used in children below the age of 12 years.
How is Antidol® available?
Antidol® is available in the following dosage forms and strengths:
- Antidol® tablet: 500mg paracetamol and 15mg Codeine
What should I do in case of an emergency or overdose?
In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.
What should I do if I miss a dose?
If you miss a dose of medication, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.
Hello Health Group does not provide medical advice, diagnosis or treatment.
Review Date: May 25, 2017 | Last Modified: December 19, 2019
Antidol®. https://www.drugs.com/international/antidol.html. Accessed January 08, 2017.
Antidol®. https://www.osoz.pl/osoz-www/leki/szczegoly/377462649_Antidol_15?lang=en_US. Accessed January 08, 2017.
Paracetamol500mg/Codeine15mg. https://www.medicines.org.uk/emc/medicine/29766. Accessed January 08, 2017.